Healthy Bladder and Kidneys and Azilect

I did a search of the site and did not find a post about what I might have discovered. When I missed the right time for a dose of Azilect, I decided to follow instructions and wait for the next day to get back on schedule and not double up on the Rx. So what I might have learned today is that Azilect maybe was impairing my ability to empty my bladder. I was experiencing slow emptying, i.e., weak stream of pee, starting and stopping. I was assuming that I had a mild case of prostatitis. Now, I am again "peeing like a race horse" and I guess that issue was maybe a side-effect of Azilect. This made me believe that I should perform a trial return to the original strength of 0.5 mg Azilect/day. And I will try that when I dose again tonight and see tomorrow morning and over a few days if I continue to empty the bladder normally.

25 Replies

  • I was not going to say anything about azilect because so many of you seem to be very happy with the drug. The way I see it there's no proof that the drug slows progression of Parkinson's. About three years ago they were still talking about it but it kind of waned.

    When I was first diagnosed my neurologist that specialize in Parkinsons put me on .5 mg of azilect. So as prescribed I took it for the first month at that dosage. I noticed right away but did not make the connection to something happening to my mind. I could go to another room to get something when I got there I would have absolutely no idea why I went in there and that happened over and over and over again I started thinking this must be old age. Also I noticed my driving was kind of spacey on azilect

    Then I upped the dosage as soon as I did that I started getting horrible side effects. Started reading about side effects and mine was sure there they called it malaise. To me it was like having the flu with no body aches or temperature, felt absolutely awful you just wanted to lay down and never get up again I felt sick.

    On my own I discontinued the drug. What I noticed right away that the drug helped with the movement. My movement was worse. I had two bad weeks till it cleared up I did not realize it was from azilect till afterwards.

    Also the drugs did make me nauseous, however taking it with dried ginger dissolved in water did help.

    For what it is worth maybe someone else is experiencing the same symptoms and is wondering what is going on.

    Many times my blood pressure shot up really high even when I followed the dietary recommendations.

  • Thank you for getting the cognitive effect you experienced on the bulletin board. I noticed some mental and memory downside also, but not so much as you have had to go through. Just was a little difficult to do math in my head due I guess to an increased short-term memory issue, which I already had been dealing with. What you said about body aches I guess were withdrawal issues. Thanks for that warning. But I do not plan as yet to quit Azilect just to lower the dose to find out whether Azilect is adversely effecting my renal function. If I believe it is I'll talk it over with the movement specialist. As they say, getting old is not for weenies, right? It is tough to get old AND be sick all the time. I hate those healthy 90 year olds that go to sleep one night and just pass on while they dream. Lucky bastards

  • Buzz1397, a while back you wrote that you have been given a steroid nose spray, and that it had improved your PD symptoms. My son was given a steroid prescription.... SODIUM CHLORIDE (ocean nasal ) 0.65% for DIZZINESS. He had experienced a high fever a few days before and the MD felt it affected his sinuses. Now, 6 days later his dizziness is gone.

    You said in your post that you planned to continue with the steroid because you were pleased with how it affected your PD symptoms.

    Are you still on that nose spray? If not, why not?

    Appreciative of info on your experience and decision.

  • I replied to you a few days ago in the other post. I'm continuing to spray one small puff in each nostril, using the product Nasocort 24-hour. Glad to hear the son's dizziness has passed. Please consider the possibility of reducing frequency and discontinuing Flonase, as it is a formula that can lead to dizziness again. At least I think that's what I read. I cannot always trust my memories anymore.

  • Buzz1397, thank you. I did not receive the other message. Just realized, thro your message, that the product is the same, just different brands. I checked out FLONASE negative effects, and DIZZINESS is NOT listed. My son's was prescription, but called pharmacy and found out that they made it prescription so that insurance would cover it, but it is the same as over the counter. I think I will stop it when ALL dizziness has disappeared and just use when it appears again.

  • Oh yes! I was dizzy all the time. I hated the effect of THC because it just made it worse.

  • Hal, I don't understand your message. Are you saying you were dizzy all the time before you started Zoloft or ??????

    I am off to have dinner with my son

  • Yes bon appetit😁

  • Anxiety could lead to dizzy spells. Also the feeling of bees buzzing in your head.

  • Is your Hal-9000 pic a screen grab from the movie A Space Odyssey?

  • That depends, do you work in the copy write department? No definitely not then. Just good mach ups. Yes that's it.

  • Hell no sir. Just a seeker of understanding

  • Are you in fact Douglas Rain, the voice of Hal-9000?

  • Unfortunately no. When I started this persona it was with the mind of a parkie. What if HAL was not evil but the crew that he communicated with was or Parkinson's itself. Lets see HAL was intelligently designed sent on a mission to find answers, he is doing what he is programed to do. Then you have the 2 crew members who are supposed to work in harmony with you. Hal does what he needs to do to keep those he feels are fighting his directive but at the end you see the Parkinson's win by pulling out each circuit until he can no longer remember his favorite song or no longer has the ability to sing it.

  • so I am not pro Parkinson's just anti space men.

  • That doesn't fully explain choosing a frame of Dullea, but there are no frames of HAL-9000 stressed about losing. That would require a sound clip. Still the frame works since you shared an explanation of the parallel dilemma. I'll give that a lot of thought.

  • I noticed that I really didn't have anything more to contribute to this site. There is a vast wealth of knowledge already here. then I noticed that there was not a lot of information on non motor symptoms. Hal was a good persona because he suffers from paranoia, communication problems, basically a lot of non motor symptom's is he evil or just misunderstood.

  • HAL is AI but advanced to the point HAL has emotional personality. His "devotion" to the mission is programmed and his paranoia toward the spacemen is due to his programmer having taught him the song DAISY, the lyric contains the phrase "I'm half crazy all for the love of you". Hence, HAL's decision making tree had been inadvertently flawed from his training. But back to the parallel//The mission of the voyagers including HAL was discovery and advancement of humanity's understanding of our kind's origin. At the end of it Dave continues reaching for the obelisk in an attempt to gain that understanding externally rather than look inward and he just dies. However the director visually portrays a rebirth, suggesting the voyage to discover in the director's view goes on infinitely. To make the parallel to PD and our mission in life, understanding our personal dilemma Dullea and crew would be represented by a thus far undiscovered brain invading pathogen that is slowly shutting us down. I wish it were true because a pathogen could be met with a treatment. Hopeful I am for a cure in my lifetime. Meanwhile, we have to try and not lose enthusiasm for the mission.

  • Wow! You have really thought about this. Thanks for filling me in on the very end. I was always confused about that. Yes you are correct in thinking that Dave is not the illness but the cause, lewybodies, alpha synuclywhat ever you call it. I guess my point is that HAL became a sympathetic antagonist in my opinion looking through the eyes of Parkinson's.

  • I have enjoyed this discussion. Waxing philosophical. Nice for a change.

  • I feel the same HAL-9000

  • Well stated and insightful. I will have to watch the movie again.

  • Hi, pat pee wee for me.

  • P'S. Dave is the Parkinson's. He starts off working in harmony with HAL but shuts him down at the end, breaker by breaker, system by system.

  • Very creative exchange. Buzz I am glad you caught the connection. Hal-9000 clever. I just went with my dog's nick name but yours is "light years" ahead.

You may also like...